MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SUPER SECUR FIT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SUPER SECUR FIT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number J6051-0625
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the tha was done at (b)(6) 2011.After that, the patient complained of pain and melting of bone was recognized at the x-p.Therefore, revision surgery was done for all left hip implant.The black foreign body was recognized just below the fitting portion of the head and stem.
 
Additional Manufacturer Narrative
An event regarding osteolysis involving a securfit stem was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 09-sep-2019 which indicated the anterior, posterior, inferior, and superior surfaces of the stem are shown.Damage was consistent with the explantation/implantation process was observed on anterior and posterior surfaces of the stem.Biological material was observed on each surface of the stem.A material analysis has been performed.The report concluded damage was observed on the taper of the head consistent with interaction with the stem trunnion.Xrf showed the stem and head were consistent with an astm f1813 alloy and an astm f1537 alloy, respectively.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been no other similar events for the reported lot.Conclusions: it was reported that the patient was revised due to pain and melting of bone.Black foreign body was recognized just below the fitting portion of the head and stem.A material analysis was performed for the returned device which noted that the damage was observed on the taper of the head consistent with interaction with the stem trunnion.Xrf showed the stem and head were consistent with an astm f1813 alloy and an astm f1537 alloy, respectively.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Based on the provided information it is observed that the stem was implanted after the expiry date.As per the product label, the expiry date is 11-2008 (mm-yyyy) and the device was implanted on (b)(6) 2011.The event of osteolysis could not be confirmed nor the exact cause of the event be determined because insufficient information was provided.Further information such as pre- and post-operative x-rays, operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SUPER SECUR FIT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8860010
Report Number0002249697-2019-02741
Device Sequence Number18964265
Product Code LPH
UDI-Device Identifier04546540002891
UDI-Public04546540002891
Combination Product (Y/N)N
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJ6051-0625
Device Catalogue NumberJ6051-0625
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer03/18/2020
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR